Alert archive / California / Wind Advisories in 2022
Wind Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 4, 2022, 12:09 PM PST for Riverside County, San Bernardino County, California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2022, 12:09 PM PST (20:09 UTC)
- Expired
- Feb 4, 2022, 8:00 PM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740 WWUS76 KSGX 042009 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1209 PM PST Fri Feb 4 2022 CAZ050-042115- /O.CAN.KSGX.WI.Y.0007.000000T0000Z-220204T2200Z/ San Diego County Valleys- 1209 PM PST Fri Feb 4 2022 ...WIND ADVISORY IS CANCELLED... Locally gusty winds will continue near he foothills, but below Advisory criteria. $$ CAZ065-050400- /O.EXP.KSGX.WI.Y.0008.000000T0000Z-220204T2000Z/ /O.NEW.KSGX.WI.Y.0009.220204T2009Z-220205T0400Z/ San Gorgonio Pass Near Banning- Including the city of Banning 1209 PM PST Fri Feb 4 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...East winds 20 to 35 mph with gusts to 50 to 55 mph. * WHERE...San Gorgonio Pass Near Banning. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Difficult driving conditions in high- profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-056-050400- /O.EXP.KSGX.WI.Y.0007.000000T0000Z-220204T2000Z/ /O.NEW.KSGX.WI.Y.0009.220204T2009Z-220205T0400Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Riverside County Mountains- Including the cities of Fontana and Rancho Cucamonga 1209 PM PST Fri Feb 4 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Northeast winds 15 to 30 mph with gusts to 50 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and Riverside County Mountains. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS..Difficult driving conditions in high- profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ057-554-042115- /O.EXP.KSGX.WI.Y.0007.000000T0000Z-220204T2000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- 1209 PM PST Fri Feb 4 2022 ...WIND ADVISORY HAS EXPIRED... Winds have decreased $$ CAZ058-050400- /O.EXT.KSGX.WI.Y.0007.000000T0000Z-220205T0400Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 1209 PM PST Fri Feb 4 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...East winds 25 to 35 mph with gusts to 60 to 65 mph. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Difficult driving conditions in high- profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
1 follow-up statement
208 WWUS76 KSGX 050406 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 806 PM PST Fri Feb 4 2022 CAZ058-050515- /O.EXP.KSGX.WI.Y.0007.000000T0000Z-220205T0400Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 806 PM PST Fri Feb 4 2022 ...WIND ADVISORY HAS EXPIRED... Wind will continue to decrease overnight. $$ CAZ048-056-065-050515- /O.EXP.KSGX.WI.Y.0009.000000T0000Z-220205T0400Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Riverside County Mountains-San Gorgonio Pass Near Banning- Including the cities of Fontana, Rancho Cucamonga, and Banning 806 PM PST Fri Feb 4 2022 ...WIND ADVISORY HAS EXPIRED... Wind will continue to decrease overnight. $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 4, 8:36 AM PST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 4, 8:36 AM PST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
836 AM PST Fri Feb 4 2022
.SYNOPSIS...
Dry Santa ana conditions will prevail through much of next week with
gusty east to northeast winds at times along he coastal foothills,
and particularly below offshore, wind-prone canyons and passes.
There will be a slow warming trend through the middle of next week,
culminating in temperatures some to 8 to 12 degrees above average.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Skies were clear this morning over SoCal with strong easterly winds
blowing through and below the canyons and passes. Strongest easterly
wind gusts of 65-75 MPH have been measured along the wind-prone San
Diego County coastal mountain slopes, and below the San Gorgonio
Pass. Winds drop off rapidly away from these areas. In wind-
sheltered valleys, low temperatures early this morning were in the
30s, while windier areas remained in the 50s. Our 12Z Miramar
sounding had a sfc-based inversion and several, weak inversions
above, to around 9K FT. Winds below this level were mostly NE 10-20
KT. The easterly winds along the foothills will remain strong this
morning, and a Wind Advisory has been posted. No forecast updates
are planned.
From previous discussion...
.SHORT TERM (Today through Sunday)...
Gust east to northeast winds will peak this morning, then diminish
through the afternoon. The strongest winds have been in the San
Diego County mountains and inland valleys and that is expected to
continue this morning with the stronger gusts mostly 65 mph less.
The windiest locations will gust to around 75 mph. Weaker winds
will then continue into Sunday with another round of somewhat
stronger winds for Sunday night into Monday.
High temperatures for inland areas will warm through the weekend
with Sunday high temperatures around 5 degrees above average,
except 5 to 10 degrees above average for the valleys and inland
coastal areas. The warmest high temperatures on Sunday, of around
80 degrees, will be in the lower deserts, and in the western
valleys into inland coastal areas.
&&
.LONG TERM (Sunday night through Thursday)...
Offshore flow will continue through next week with high pressure
aloft off the West Coast. High temperatures will continue to
slowly warm into the following weekend of the 12th and 13th. Gusty
northeast to east winds will continue along and below the coastal
slopes of the mountains with the periods of relatively stronger
and more widespread winds Sunday night and Monday,and Wednesday
through Friday peaking around Thursday.
There remain some model differences in the strength of the
offshore flow and whether the winds are more northeasterly or
easterly. The spread in the strength of the winds among ECMWF
ensemble members is greater on Thursday with most ensemble
members supporting moderate strength or stronger winds for the
areas favored in easterly flow. The greater spread is for those
areas favored with north to northeast flow.
High temperatures will continue to slowly warm through next week
with high temperatures for next Friday generally 8 to 12 degrees
above average with high temperatures into the lower 80s in the
lower deserts and western valleys.
&&
.AVIATION...
041600Z...Mostly clear skies into Saturday. Northeast to east winds
with surface gusts 30 to 40 kts in foothills and through the San
Gorgonio Pass. Gusts 20 to 30 kts this morning in portions of the
Inland Empire and San Diego valleys, with moderate up/downdrafts and
pockets of LLWS expected over/west of the mountains. Local LLWS
possible vcnty KCRQ and KSNA. Winds will gradually weaken this
afternoon and evening, but continue breezy in these areas into
Saturday.
&&
.MARINE...
Isolated easterly wind gusts around 20 knots today, otherwise no
hazardous marine conditions are expected through Tuesday.
&&
.FIRE WEATHER...
Offshore flow with low inland humidity will prevail through much
of next week. There will be a slow warming trend through the end
of next week with high temperatures warming to 8 to 12 degrees
above average. There will be periods of gusty east to northeast
winds near and below the coastal slopes of the mountains with
the stronger and more widespread winds for this morning, Sunday
night and Monday, and Wednesday into Friday peaking on Thursday.
Lowest daytime humidity for inland areas will fall to 10 to 15
percent today, then to around 10 percent through much of next
week.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 2 PM PST this afternoon for San Diego County
Mountains-San Diego County Valleys.
Wind Advisory until noon PST today for Orange County Inland
Areas-Riverside County Mountains-San Bernardino and
Riverside County Valleys-The Inland Empire-San Gorgonio
Pass Near Banning-Santa Ana Mountains and Foothills.
PZ...NONE.
&&
PUBLIC...10/17
FIRE WEATHER...17
AVIATION/MARINE...MMIn the hours before
Local storm report, Feb 4, 9:07 AM PST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
907 AM PST FRI FEB 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM NON-TSTM WND GST 5 E ALPINE 32.84N 116.67W
02/04/2022 M64 MPH SAN DIEGO CA MESONET
MESONET STATION ANEC1 ALPINE RAWS.
&&
AOTLocal storm report, Feb 4, 9:11 AM PST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 AM PST FRI FEB 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM NON-TSTM WND GST 8 NE CAMPO 32.70N 116.37W
02/04/2022 M58 MPH SAN DIEGO CA MESONET
MESONET STATION CWDSD CRESTWOOD (SDGE).
&&
AOTNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.